Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Dec 23, 2008, 3:47 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 3:47 AM MST (10:47 UTC)
- Expired
- Dec 23, 2008, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 231047 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 347 AM MST TUE DEC 23 2008 ...STRONG WINDS TO CONTINUE SPREADING ACROSS MUCH OF EASTERN NEW MEXICO... .AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO PUSH OVER NEW MEXICO BY LATE THIS AFTERNOON WHILE A SURFACE LOW TAKES SHAPE OVER THE TEXAS PANHANDLE. THIS SCENARIO WILL SET THE STAGE FOR STRONG WINDS TO DEVELOP OVER MUCH OF NEW MEXICO...PARTICULARLY THE SOUTH CENTRAL MOUNTAINS AND INTO THE EASTERN PLAINS. WINDS ARE ALREADY GUSTING ABOVE 50 MPH IN THE HIGHER TERRAIN OF LINCOLN COUNTY...AND THESE STRONG WINDS ARE EXPECTED TO SPREAD NORTHEASTWARD INTO THE PLAINS AFTER DAYBREAK. NMZ017-231900- /O.UPG.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ /O.NEW.KABQ.HW.W.0014.081223T1047Z-081224T0000Z/ CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITY OF...RUIDOSO 347 AM MST TUE DEC 23 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL CONTINUE TO GUST ABOVE 50 MPH THROUGH THE EARLY MORNING HOURS ACROSS THE HIGH TERRAIN OF LINCOLN COUNTY. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WILL BE COMMON...ESPECIALLY ALONG RIDGE TOPS AND DOWNWIND OF SUMMITS. OCCASIONAL GUSTS IN EXCESS OF 60 MPH ARE EXPECTED DURING THE LATE MORNING AND AFTERNOON. WINDS WILL GRADUALLY DECREASE AFTER SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ NMZ006-012-013-018>021-231900- /O.EXA.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 347 AM MST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WINDS WILL STEADILY INCREASE FROM THE SOUTHWEST THIS MORNING...PARTICULARLY AFTER SUNRISE. BY THE EARLY AFTERNOON SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED OVER MUCH OF THE EASTERN PLAINS OF NEW MEXICO. OCCASIONAL GUSTS OF 50 TO 55 MPH ARE ALSO POSSIBLE...AND VISIBILITIES WILL OCCASIONALLY BE REDUCED IN AREAS OF BLOWING DUST. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ016-026-231900- /O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITY OF...CARRIZOZO 347 AM MST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS WILL GRADUALLY SPREAD FROM THE SOUTH CENTRAL MOUNTAINS INTO THE ADJACENT HIGH PLAINS OF LINCOLN AND SOUTHWEST CHAVES COUNTIES THROUGH THE MORNING HOURS. BY LATE MORNING WIND SPEEDS WILL REACH 30 TO 40 MPH WITH GUSTS OF 55 MPH. VISIBILITIES WILL OCCASIONALLY BE REDUCED IN AREAS OF BLOWING DUST. WIND SPEEDS WILL BEGIN TO DIMINISH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 52
1 follow-up statement
000 WWUS75 KABQ 231832 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1132 AM MST TUE DEC 23 2008 ...STRONG WINDS WILL CONTINUE OVER MUCH OF EASTERN NEW MEXICO... .AN INTENSE LOW PRESSURE CENTER OVER SOUTHEAST COLORADO WILL CREATE STRONG WEST TO SOUTHWEST WINDS THROUGH THE REMAINDER OF THE DAY...WITH THE STRONGEST WINDS OVER THE SACRAMENTO MOUNTAINS. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. NMZ017-240000- /O.CON.KABQ.HW.W.0014.000000T0000Z-081224T0000Z/ CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITY OF...RUIDOSO 1132 AM MST TUE DEC 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE THROUGH THIS AFTERNOON OVER THE SACRAMENTO MOUNTAINS. WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. $$ NMZ016-026-240000- /O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITY OF...CARRIZOZO 1132 AM MST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON OVER THE LINCOLN COUNTY PLAINS. WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ006-012-013-018>021-240000- /O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1132 AM MST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON OVER THE EAST CENTRAL AND SOUTHEAST PLAINS. WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ GUYER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Dec 23, 2:57 AM MST, 50 minutes earlier.
Area forecast discussion, Dec 23, 2:57 AM MST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 AM MST TUE DEC 23 2008 .UPDATE... REMOVED WINTER WEATHER ADVISORY FOR ZONE 009 AND UPDATED HAZARD TABLE IN AFD. THE BAND OF SNOW FROM EARLIER THIS MORNING HAS PUSHED EAST OF THE AREA. CONTINUING WINTER HIGHLIGHTS FOR THE REMAINDER OF THE AREA HOWEVER MOST OF THE ACCUMULATING SNOWFALL HAS ENDED. GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW IN AREAS OF SIGNIFICANT SNOWPACK. GUYER && .PREV DISCUSSION... 257 AM MST TUE DEC 23 2008...CURRENTLY...LONGWAVE TROUGH EXTENDING FROM NORTHERN HUDSONS BAY IN ARCTIC CANADA SOUTH TO NORTHERN BAJA PENINSULA...WITH SOUTHWEST FLOW CONTINUING ACROSS NEW MEXICO. BATCH OF MODERATELY WARM AIR DOWN AT THE SURFACE KEEPING TEMPERATURES BROADLY IN THE 30S AND 40S...AS OVERNIGHT TEMPERATURES ARE PRETTY MUCH AT WHAT WILL GO IN THE LOGBOOK AS HIGH TEMPERATURES LATER TODAY. SURFACE LOW OVER CENTRAL UTAH...COMPANION PARKED OVER SOUTHEAST COLORADO...AND COLD FRONT DRAPING ACROSS NORTHWEST ARIZONA TO SAN DIEGO WILL MOVE EASTWARD TOWARD NEW MEXICO THROUGH THE DAY TODAY AND INTO THIS EVENING. CONTINUED LIKELIHOOD FOR ROUNDS OF HEAVIER SNOW WILL SUPPORT CONTINUATION OF CURRENT WINTER WARNING AND ADVISORY PACKAGE THROUGH THIS EVENING...WITH LOCAL EXTENSIONS POSSIBLE THROUGH THIS EVENING TO COVER LAST OF THE SNOW SHOWERS. TIGHT SURFACE GRADIENTS MAINLY SOUTH AND EAST WILL ALSO PRODUCE VERY GUSTY WINDS THIS AFTERNOON ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ADVISORY WINDS WILL BE FOLDED INTO WINTER PRODUCTS FOR ZONES RECEIVING SNOW...AND A STAND ALONE WIND ADVISORY WILL GO OUT FOR THE EASTERN PLAINS ZONES...WITH AN EMBEDDED HIGH WIND WARNING FOR THE HIGH COUNTRY OF LINCOLN COUNTY. MODELS...SWINGING TROUGH ACROSS NORTHERN NEW MEXICO DURING THE DAYS TODAY AND SHEARING IT CLEAR OF THE STATE OVERNIGHT TONIGHT...AS TIGHT LITTLE SHORTWAVE NOW WEST OF VANCOUVER ISLAND OFF THE CANADIAN COAST WILL ZOOM SOUTHWARD TO CLOSE OFF WEST OF POINT CONCEPCION IN SOUTHERN CALIFORNIA WEDNESDAY AFTERNOON. SHORTWAVE MAKES QUICK EAST TURN WEDNESDAY NIGHT TO RAM THE FOUR CORNERS BY EARLY THURSDAY MORNING AND KICK OFF NEXT MULTI-DAY ROUND OF WINTER WEATHER. AS QUICKIE SHORTWAVE SHEARS EAST...BROADER TROUGH ANCHORED BY CLOSED LOW OVER PUGET SOUND WILL DIG INTO THE FOUR CORNERS BY LATE THURSDAY TO PROVIDE ADDED DYNAMIC PUNCH AND BLAST OF COLD AIR TO KEEP THE SNOW FLYING THROUGH THE DAY ON FRIDAY. SLOW EXIT LATE FRIDAY NIGHT PUTS TROUGH AXIS IN THE SOUTHERN PLAINS TO START THE WEEKEND. POLAR JET WILL WIND UP SOUTHERN VACATION WITH NORTHWARD RETREAT THROUGH THE WEEKEND...GRADUALLY BRINGING ON A PATTERN CHANGE THAT WILL GET NEW MEXICO OUT OF THE WAY OF THE WINTER EXPRESS AS THE WEEKEND MOVES INTO THE LAST WORK WEEK OF THE YEAR. SHORT TERM...TODAY THROUGH FRIDAY...WINDS BLASTING AWAY AT RUIDOSO REGIONAL AIRPORT KSRR OVERNIGHT...AND BROAD INCREASE IN WEST WINDS FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD FEEDING INTO DEEPENING SURFACE LOW OVER THE PANHANDLES WILL PRODUCE HIGH END ADVISORY WIND CONDITIONS BROADLY...WITH WARNING LEVEL EXCURSIONS LIKELY OVER THE SACRAMENTO MOUNTAIN HIGH COUNTRY IN LINCOLN COUNTY. WILL ISSUE HIGH WIND WARNING EMBEDDED IN BROADER WIND ADVISORY FOR LINCOLN COUNTY...AND NORTH AND EAST TOWARD THE TEXAS LINE. WITH WINTER WEATHER ADVISORIES OUT FOR EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS...WILL FOLD WIND ADVISORY WIND SPEEDS INTO THESE ZONES WITH COPIOUS MENTIONS OF BLOWING SNOW THREAT IN THESE ZONES. AS WE WIND UP TODAY...WILL EXPECT A FEW LINGERING SNOW ISSUES THROUGH THE OVERNIGHT TONIGHT...ESPECIALLY FOR RIO ARRIBA COUNTY AND THE SANGRE DE CRISTO MOUNTAIN HIGH COUNTRY. FOR WEDNESDAY...GOOD DOWNTICK IN THE SNOW SCENE FOR THE DAY AS SPONSORING SHORTWAVE CLEARS INTO THE SOUTHERN PLAINS...AND SURFACE HIGH PRESSURE WORKS INTO THE NORTHERN END OF THE STATE. NEXT WINTER EXCITEMENT COURTESY OF MUSCULAR SOUTHERN CALIFORNIA SHORTWAVE LATE WEDNESDAY...AND THIS WILL REDEVELOP SNOW OVER THE NORTHERN AND WESTERN SECTIONS OF THE STATE OVERNIGHT INTO THURSDAY MORNING. HAVE HOISTED WINTER STORM WATCH BEGINNING MIDNIGHT LATE WEDNESDAY NIGHT...AND WITH REINFORCING DYNAMICS AND COLD AIR ROARING OUT OF THE PACIFIC NORTHWEST INTO LATE THURSDAY...HAVE WRITTEN WATCH OUT TO FRIDAY AFTERNOON FOR A SOLID TWO DAY EVENT. LONG TERM...SATURDAY THROUGH TUESDAY...BIG TROUGH CLEARING THE STATE TO THE EAST EARLY SATURDAY MORNING...WITH ONE FINAL QUICK SHORTWAVE OVER NORTHERN ARIZONA MOVING RAPIDLY ACROSS NORTHERN NEW MEXICO THROUGH THE DAY ON SUNDAY. THIS WILL GIVE ONE LAST CHANCE FOR A FEW MORE SNOW SHOWERS OVER THE NORTHERN TIER OVER THE WEEKEND...AND SOME SPEEDY WINDS OUT OVER THE CENTRAL PLAINS ON SUNDAY AS ASSOCIATED COLD FRONT SPILLS SOUTHWARD ACROSS THE STATE. NORTHWEST FLOW LATE SUNDAY WILL ANNOUNCE A CLEARING TREND THAT WILL HOLD THROUGH THE UPCOMING FINAL WORK WEEK OF THE YEAR...WITH FIRST SIGNS OF A RIDGE BUILDING NORTHWARD OVER THE STATE TO WARM THINGS BACK UP ABOVE SEASONAL NORMS BY MIDWEEK. SHY && .AVIATION... SCATTERED TO WIDESPREAD SNOW SHOWERS WILL CONTINUE TO AFFECT NORTHERN AND WESTERN PARTS OF THE STATE THROUGH THE DAY. MANY AREAS WILL SEE MVFR TO IFR CONDITIONS...AND EVEN LOCALIZED LIFR CONDITIONS DUE TO REDUCED CIGS AND VSBLYS IN SNOW. MOUNTAIN OBSCURATIONS ARE ALSO EXPECTED ACROSS CENTRAL...NORTHERN...AND WESTERN PEAKS AND SUMMITS. IN ADDITION...STRONG WINDS OF 35 TO 40 KT WILL BE MOST COMMON ALONG CRESTS OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS WITH GUSTS ABOVE 50KT POSSIBLE NEAR AND JUST DOWNWIND OF THESE PEAKS. WEAKER GUSTS TO 40KT WILL SPREAD ACROSS THE EASTERN PLAINS OF THE STATE. PRECIPITATION WILL GRADUALLY DECREASE BY LATE AFTERNOON AND INTO THE EARLY EVENING AND WINDS WILL ALSO DECREASE AFTER SUNSET. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... PROGRESSIVE WEATHER PATTERN CONTINUES WITH STRONG WINDS DEVELOPING IN MANY PORTIONS OF THE STATE TODAY WHILE SNOW CONTINUES TO FAVOR THE NORTHWESTERN HALF OF THE STATE. AS PREVIOUSLY ADVERTISED...LITTLE FIRE WEATHER CONCERNS WILL EXIST THROUGH THE REMAINDER OF THE WEEK DUE TO HIGHER RH VALUES. SEVERAL INCHES OF NEW SNOWFALL ARE EXPECTED TO BLANKET THE NORTHERN AND WESTERN MOUNTAINS BY LATE TODAY WITH LESSER AMOUNTS OF A DUSTING TO A COUPLE OF INCHES IN LOWER ELEVATIONS OF NORTHERN AND WESTERN NEW MEXICO. A BREAK IN THE PRECIPITATION IS EXPECTED FOR WEDNESDAY BEFORE A SHORT WAVE TROUGH APPROACHES ON THURSDAY. A LONGER WAVE TROUGH WILL THEN DIG SOUTHWARD AND WILL TRAIL JUST BEHIND THIS FIRST SHORT WAVE...KEEPING ONGOING BOUTS OF PRECIP OVER THE NORTHWESTERN HALF OF THE STATE THURSDAY AND FRIDAY. AFTER THIS LONGWAVE TROUGH ABSORBS THE INITIAL SHORT WAVE...A DRIER NORTHWESTERLY FLOW RETURNS FOR SATURDAY. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 10 31 25 / 70 20 20 70 GALLUP.......................... 33 15 34 23 / 70 30 20 60 GRANTS.......................... 34 15 36 24 / 70 40 10 40 GLENWOOD........................ 38 26 43 29 / 80 30 20 50 CHAMA........................... 29 10 27 9 / 90 40 10 80 LOS ALAMOS...................... 34 15 31 25 / 70 30 10 60 RED RIVER....................... 28 7 26 8 / 70 20 5 30 TAOS............................ 33 3 30 14 / 70 30 5 50 SANTA FE........................ 34 14 32 20 / 70 30 5 40 SANTA FE AIRPORT................ 36 15 34 23 / 70 20 5 40 ESPANOLA........................ 38 12 37 16 / 70 20 10 50 ALBUQUERQUE HEIGHTS............. 38 23 39 29 / 40 10 5 40 ALBUQUERQUE VALLEY.............. 39 22 41 26 / 40 5 5 40 ALBUQUERQUE FOOTHILLS........... 36 21 37 28 / 50 10 10 40 ALBUQUERQUE WEST MESA........... 38 22 40 29 / 50 10 10 40 SOCORRO......................... 47 22 47 28 / 30 5 5 20 SANDIA PARK/CEDAR CREST......... 35 20 34 23 / 60 20 5 40 MORIARTY/ESTANCIA............... 39 23 38 28 / 50 10 5 30 CARRIZOZO....................... 47 26 45 32 / 50 10 5 20 RUIDOSO......................... 43 25 41 29 / 60 30 10 20 RATON........................... 40 9 36 16 / 20 5 0 0 LAS VEGAS....................... 38 12 36 23 / 40 10 5 20 ROY............................. 42 17 39 24 / 20 5 0 0 CLAYTON......................... 46 16 42 23 / 10 10 0 0 SANTA ROSA...................... 48 23 47 28 / 10 5 0 5 TUCUMCARI....................... 52 23 47 31 / 5 0 0 0 FORT SUMNER..................... 54 20 49 26 / 5 5 0 0 CLOVIS.......................... 56 24 47 29 / 0 5 0 0 PORTALES........................ 58 26 51 30 / 0 0 0 0 ROSWELL......................... 59 30 54 32 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ001>004-008-014. HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ017. WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ006-012-013-016-018>021-026. WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-010-011. WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ001>004-008-014. && SHY/52
Hazardous weather outlook, Dec 22, 10:47 PM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 PM MST MON DEC 22 2008 UPDATED TO ADD WIND ADVISORY TO THE SOUTH CENTRAL MOUNTAINS NMZ001>021-026-231300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1047 PM MST MON DEC 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS CENTRAL AND WESTERN NEW MEXICO TONIGHT THROUGH TUESDAY. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED ALONG THE WEST AND SOUTHWEST FACING SLOPES OF THE NORTHERN MOUNTAINS...WHERE UP TO TWO FEET IS POSSIBLE. A WINTER STORM WARNING REMAINS IN EFFECT FOR NORTHERN AND WESTERN NEW MEXICO TONIGHT THROUGH TUESDAY AFTERNOON. A WINTER WEATHER ADVISORY FOR LIGHTER SNOWFALL ALSO REMAINS IN EFFECT TONIGHT THROUGH TUESDAY FOR THE RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS AS WELL AS AREAS WEST OF INTERSTATE 25 IN THE NORTHEAST HIGHLANDS. ADDITIONALLY...STRONG WINDS ARE EXPECTED ACROSS THE STATE TONIGHT THROUGH TUESDAY...CREATING AREAS OF BLOWING AND DRIFTING SNOW... PARTICULARLY IN THE HIGHER TERRAIN. A WIND ADVISORY IS NOW IN EFFECT FOR THE SOUTH CENTRAL MOUNTAINS AND THE ADJACENT HIGH PLAINS OF LINCOLN AND SOUTHWEST CHAVES COUNTIES FROM MIDNIGHT TONIGHT THROUGH TUESDAY AFTERNOON. PLEASE REFER TO THE LATEST WARNINGS AND ADVISORIES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS MENTIONED ABOVE...HEAVY SNOWFALL WILL CONTINUE ACROSS WESTERN AND CENTRAL NEW MEXICO THROUGH THE AFTERNOON HOURS. STRONG WINDS WILL ALSO CONTINUE ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGH PLAINS. PLEASE REFER TO THE LATEST WARNINGS AND ADVISORIES FOR FURTHER DETAILS. SIGNIFICANT SNOWS ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY OVER CENTRAL AND WESTERN NEW MEXICO. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN THE HIGHER TERRAIN...WITH STRONG WINDS CREATING BLOWING AND DRIFTING SNOW. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 44/DPORTER/GUYER
In the hours before
Local storm report, Dec 23, 12:28 AM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1228 AM MST TUE DEC 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW ANGEL FIRE 36.39N 105.29W
12/22/2008 M2.0 INCH COLFAX NM CO-OP OBSERVER
0400 PM SNOW DULCE 36.94N 107.00W
12/22/2008 M4.1 INCH RIO ARRIBA NM CO-OP OBSERVER
0815 PM SNOW 8 NW LA CUEVA 35.95N 106.75W
12/22/2008 M5.0 INCH SANDOVAL NM CO-OP OBSERVER
0838 PM SNOW 1 NW WHITE ROCK 35.81N 106.22W
12/22/2008 M3.0 INCH LOS ALAMOS NM PUBLIC
0923 PM SNOW 7 WSW SANTA FE 35.64N 106.07W
12/22/2008 M2.0 INCH SANTA FE NM TRAINED SPOTTER
0930 PM SNOW 1 SW SANTA FE 35.67N 105.96W
12/22/2008 E3.5 INCH SANTA FE NM PUBLIC
0945 PM SNOW 5 ESE SANDIA PARK 35.14N 106.28W
12/22/2008 E1.0 INCH BERNALILLO NM TRAINED SPOTTER
1022 PM SNOW 2 N CHAMA 36.92N 106.58W
12/22/2008 M9.3 INCH RIO ARRIBA NM CO-OP OBSERVER
5 ADDITIONAL INCHES SINCE 1600L.
1050 PM SNOW 2 SE ESPANOLA 35.98N 106.04W
12/22/2008 M2.0 INCH SANTA FE NM AMATEUR RADIO
&&
SHYLocal storm report, Dec 23, 12:51 AM MST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1251 AM MST TUE DEC 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM SNOW 5 ESE SANDIA PARK 35.14N 106.28W
12/23/2008 M3.0 INCH BERNALILLO NM TRAINED SPOTTER
&&
SHYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:07 PM MST | Wind Advisory | ABQ | 20 hr | |
| Dec 23, 4:16 AM MST | Winter Storm Watch | ABQ | 24 hr |
Nearby
High Wind Warnings in New Mexico, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.